Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 7, 2000, 10:29 PM CDT for Plymouth County, Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 10:29 PM CDT (03:29 UTC)
- Expired
- Aug 7, 2000, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Plymouth County, IA
The radar
The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3267 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 080330 SVRFSD IAC149-080400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1029 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA * UNTIL 1100 PM CDT * AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF STRUBLE...OR ABOUT 6 MILES NORTH OF LE MARS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REMSEN AROUND 1045 PM CDT THIS EXTENDS THE PREVIOUS WARNING FOR NORTHERN PLYMOUTH COUNTY. THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN AND OFTEN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:40 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 7, 8:40 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CDT MON AUG 7 2000 WL BE CLEANING UP THE ZONES AS THE EVENING PROGRESSES...BUT ACTIVITY CONTS TO REDEVELOP ALONG AND N OF A WMFNT WHICH IS STRETCHING FM NCNTRL NEB TO SRN MN...AND WL RMN RATHER STATIONARY THRU THE NIGHT. UPR LVL DISTRUBANCE WITH PLENTY OF LIFT WL EXIT THE FSD CWA AFT 06Z HOWEVER...WHICH WL LIMIT OR STOP ANY TS ACTIVITY. SVR TSTM WATCHES STILL IN EFFECT FOR MUCH OF FSD CWA THIS EVENING...EXCEPT THE SIOUX CITY AREA. NLG PROFILER STILL SHOWS GOOD LLVL INFLOW OF 35 KTS COUPLED WITH STRONG VEERING DIRECTION. FIRST WATCH WL EXPIRE AT 10PM AND WsL WATCH SPC TO SEE IF ANY EXTENSIONS ARE IN THE OFFING. .FSD...NONE FUHS
In the hours before
Local storm report, Aug 7, 8:56 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM 11 S DANTE SD .75 INCH HAIL
08/07/00 CHARLES MIX REPORTED BY PUBLIC.
0458 PM 4 ESE FAIRFAX SD .75 INCH HAIL
08/07/00 GREGORY REPORTED BY PUBLIC.
0525 PM 8 W SPRINGFIELD SD 1 INCH HAIL
08/07/00 BON HOMME HAIL COVERED GROUND.
REPORTED BY PUBLIC.
0529 PM 7 W SPRINGFIELD SD 1 INCH HAIL
08/07/00 BON HOMME REPORTED BY PUBLIC.
0552 PM 2 N LESTERVILLE SD .75 INCH HAIL
08/07/00 YANKTON REPORTED BY PUBLIC.
0601 PM YANKTON SD 70 MPH TSTM GUST
08/07/00 YANKTON
0601 PM YANKTON SD .75 INCH HAIL
08/07/00 YANKTON WIND GUSTS 70-75 MPH
0630 PM FREEMAN SD 60 MPH TSTM GUST
08/07/00 HUTCHINSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0648 PM 3 SW PARKER SD 65 MPH TSTM GUST
08/07/00 TURNER
0703 PM 5 W ETHAN SD TORNADO
08/07/00 DAVISON BRIEF TOUCHDOWN. NO
KNOWN DAMAGE. REPORTED
BY EMERGENCY MANAGEMENT.
0710 PM 10 W SIOUX FALLS SD 60 MPH TSTM GUST
08/07/00 MINNEHAHA IN WALL LAKE AREA.
REPORTED BY PUBLIC.
0718 PM CROOKS SD 60 MPH TSTM GUST
08/07/00 MINNEHAHA FLATTEN CORN . REPORTED
BY EMERGENCY MANAGEMENT.
0722 PM 3 E CENTER SD .88 INCH HAIL
08/07/00 MCCOOK REPORTED BY STORM
SPOTTER.
0725 PM FREEMAN SD 1.75 INCH HAIL
08/07/00 HUTCHINSON LOTS OF HAIL. CAR
WINDOWS BROKEN. TREES
DOWN FROM HIGH WINDS
THAT CAME WITH THE
HAIL. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0726 PM CROOKS SD 65 MPH TSTM GUST
08/07/00 MINNEHAHA REPORTED BY OFF DUTY
NWS EMPLOYEE
0743 PM SIOUX FALLS SD 65 MPH TSTM GUST
08/07/00 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0759 PM 4 SW JASPER MN 60 MPH TSTM GUST
08/07/00 ROCK
0810 PM 4 S LAKE ANDES SD 1.75 INCH HAIL
08/07/00 CHARLES MIX
0820 PM HOSPERS IA 1 INCH HAIL
08/07/00 SIOUX REPORTED BY STORM
SPOTTER.
0825 PM 2 S HOSPERS IA .88 INCH HAIL
08/07/00 SIOUX
0836 PM 7 S SHELDON K IA 1 INCH HAIL
08/07/00 OBRIEN REPORTED BY STORM
SPOTTER.
0846 PM 5 SW PRIMGHAR IA .75 INCH HAIL
08/07/00 OBRIENSpecial weather statement, Aug 7, 10:10 PM CDT, 19 minutes before
SDZ038>040-050-052>069-080400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 656 ISSUED EARLIER TODAY FOR THE SOUTHEAST QUADRANT OF SOUTH DAKOTA...EXCLUDING UNION AND CLAY COUNTIES...HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS LINGER IN THE MISSOURI RIVER BASIN OF FAR SOUTHEAST SOUTH DAKOTA...oWITH LIGHTER ACTIVITY ALONG THE I 29 CORRIDOR. THE ACTIVITY IN FAR SOUTHEAST SOUTH DAKOTA STILL COULD PRODUCE SOME STRONG WINDS AND SMALL HAIL THROUGH MIDNIGHT. FUHS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:41 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 34 min |
| Aug 7, 8:13 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Sioux | 47 min |
| Aug 7, 9:10 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 35 min |
| Aug 7, 9:57 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 33 min |
| Aug 7, 10:44 PM CDT | Severe Thunderstorm Warning | FSD | Clay, O'Brien | 31 min |
| Aug 7, 10:59 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 16 min |
| Aug 7, 11:47 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 28 min |
| Aug 8, 12:18 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 27 min |
| Aug 8, 12:46 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth | 29 min |
| Aug 8, 1:03 AM CDT | Severe Thunderstorm Warning | FSD | Sioux | 42 min |
| Aug 8, 1:16 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee | 44 min |
| Aug 8, 1:45 AM CDT | Severe Thunderstorm Warning | FSD | Sioux | 30 min |
| Aug 8, 2:05 AM CDT | Severe Thunderstorm Warning | FSD | O'Brien | 40 min |
| Aug 8, 2:32 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 28 min |
| Aug 8, 2:41 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.